Alert archive / California / Beach Hazards Statements in 2018
Beach Hazards Statement 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Sep 8, 2018, 9:33 AM PDT for Los Angeles County, California. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2018, 9:33 AM PDT (16:33 UTC)
- Expired
- Sep 11, 2018, 2:00 AM PDT
- In force
- 64 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2230 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083 WHUS46 KLOX 081633 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 933 AM PDT Sat Sep 8 2018 CAZ040-090045- /O.NEW.KLOX.BH.S.0009.180908T1633Z-180910T0300Z/ Ventura County Coast- 933 AM PDT Sat Sep 8 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Beach Hazards Statement for elevated surf and a high risk of rip currents, which is in effect through Sunday evening. * HAZARDS...Surf of 3 to 5 feet are expected through Sunday evening, highest on exposed south facing beaches. The maximum high tides will be around 7 feet between 8 PM and 930 PM PDT each evening. * TIMING...The elevated surf and high risk of rip currents are expected between now and Sunday evening. The high tides are expected each evening. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ041-087-090045- /O.NEW.KLOX.BH.S.0009.180908T1633Z-180910T0300Z/ Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 933 AM PDT Sat Sep 8 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Beach Hazards Statement for elevated surf and a high risk of rip currents, which is in effect through Sunday evening. * HAZARDS...Surf of 3 to 5 feet are expected through Sunday evening, highest on exposed south facing beaches. The maximum high tides will be around 7 feet between 8 PM and 930 PM PDT each evening. * TIMING...The elevated surf and high risk of rip currents are expected between now and Sunday evening. The high tides are expected each evening. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Sweet
8 follow-up statements
524 WHUS46 KLOX 090015 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 515 PM PDT Sat Sep 8 2018 CAZ040-090815- /O.EXT.KLOX.BH.S.0009.000000T0000Z-180911T0300Z/ Ventura County Coast- 515 PM PDT Sat Sep 8 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING... * HAZARDS AND TIMING...Surf of 3 to 5 feet are expected through Monday evening, highest on exposed south facing beaches. The maximum high tides will be around 7 feet between 8 PM and 930 PM PDT each evening. There is a high risk of strong rip currents during this time. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ041-087-090815- /O.EXT.KLOX.BH.S.0009.000000T0000Z-180911T0300Z/ Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 515 PM PDT Sat Sep 8 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING... * HAZARDS AND TIMING...Surf of 3 to 5 feet are expected through Monday evening, highest on exposed south facing beaches. The maximum high tides will be around 7 feet between 8 PM and 930 PM PDT each evening. There is a high risk of strong rip currents during this time. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Smith
911 WHUS46 KLOX 090246 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 746 PM PDT Sat Sep 8 2018 CAZ040-091630- /O.CON.KLOX.BH.S.0009.000000T0000Z-180911T0300Z/ Ventura County Coast- 746 PM PDT Sat Sep 8 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * HAZARDS AND TIMING...Surf of 3 to 5 feet is expected through Monday evening, highest on exposed south facing beaches. The maximum high tides will be around 7 feet between 8 PM and 930 PM PDT each evening. There is a high risk of strong rip currents during this time. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ041-087-091630- /O.CON.KLOX.BH.S.0009.000000T0000Z-180911T0300Z/ Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 746 PM PDT Sat Sep 8 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * HAZARDS AND TIMING...Surf of 3 to 5 feet is expected through Monday evening, highest on exposed south facing beaches. The maximum high tides will be around 7 feet between 8 PM and 930 PM PDT each evening. There is a high risk of strong rip currents during this time. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
435 WHUS46 KLOX 091642 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 942 AM PDT Sun Sep 9 2018 CAZ040-100045- /O.CON.KLOX.BH.S.0009.000000T0000Z-180911T0300Z/ Ventura County Coast- 942 AM PDT Sun Sep 9 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * HAZARDS AND TIMING...Surf of 3 to 5 feet is expected through Monday evening, highest on exposed south facing beaches. The maximum high tides will be around 7 feet between 8 PM and 930 PM PDT each evening. There is a high risk of strong rip currents during this time. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ041-087-100045- /O.CON.KLOX.BH.S.0009.000000T0000Z-180911T0300Z/ Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 942 AM PDT Sun Sep 9 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * HAZARDS AND TIMING...Surf of 3 to 5 feet is expected through Monday evening, highest on exposed south facing beaches. The maximum high tides will be around 7 feet between 8 PM and 930 PM PDT each evening. There is a high risk of strong rip currents during this time. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Sweet
577 WHUS46 KLOX 100001 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 501 PM PDT Sun Sep 9 2018 CAZ040-101200- /O.CON.KLOX.BH.S.0009.000000T0000Z-180911T0300Z/ Ventura County Coast- 501 PM PDT Sun Sep 9 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * HAZARDS AND TIMING...Surf of 3 to 5 feet is expected through Monday evening, highest on exposed south facing beaches. The maximum high tides will be around 7 feet between 8 PM and 930 PM PDT each evening. There is a high risk of strong rip currents during this time. The elevated surf may persist through Tuesday afternoon. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ041-087-101200- /O.CON.KLOX.BH.S.0009.000000T0000Z-180911T0300Z/ Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 501 PM PDT Sun Sep 9 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * HAZARDS AND TIMING...Surf of 3 to 5 feet with local sets to 6 feet is expected through Monday evening, highest on exposed south facing beaches. The maximum high tides will be around 7 feet between 8 PM and 930 PM PDT each evening. There is a high risk of strong rip currents during this time. The elevated surf may persist through Tuesday afternoon. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Smith
806 WHUS46 KLOX 100932 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 232 AM PDT Mon Sep 10 2018 CAZ040-101900- /O.EXT.KLOX.BH.S.0009.000000T0000Z-180911T0900Z/ Ventura County Coast- 232 AM PDT Mon Sep 10 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT... * HAZARDS AND TIMING...Surf of 3 to 5 feet is expected through tonight, highest on exposed south facing beaches. The maximum high tides will be around 6.5 feet between 10 PM and 11 PM PDT this evening. There is a high risk of strong rip currents during this time. Elevated surf may persist through Tuesday afternoon. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ041-087-101900- /O.EXT.KLOX.BH.S.0009.000000T0000Z-180911T0900Z/ Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 232 AM PDT Mon Sep 10 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT... * HAZARDS AND TIMING...Surf of 3 to 5 feet with local sets to 6 feet is expected through tonight, highest on exposed south facing beaches. The maximum high tides will be around 6.5 feet between 10 PM and 11 PM PDT this evening. There is a high risk of strong rip currents during this time. Elevated surf may persist through Tuesday afternoon. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
347 WHUS46 KLOX 101923 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1223 PM PDT Mon Sep 10 2018 CAZ040-110330- /O.CON.KLOX.BH.S.0009.000000T0000Z-180911T0900Z/ Ventura County Coast- 1223 PM PDT Mon Sep 10 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HAZARDS AND TIMING...Surf of 3 to 5 feet is expected through tonight, highest on exposed south facing beaches. The maximum high tides will be around 6.5 feet between 10 PM and 11 PM PDT this evening. There is a high risk of strong rip currents during this time. Elevated surf may persist through Tuesday afternoon. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ041-087-110330- /O.CON.KLOX.BH.S.0009.000000T0000Z-180911T0900Z/ Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 1223 PM PDT Mon Sep 10 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HAZARDS AND TIMING...Surf of 3 to 5 feet with local sets to 6 feet is expected through tonight, highest on exposed south facing beaches. The maximum high tides will be around 6.5 feet between 10 PM and 11 PM PDT this evening. There is a high risk of strong rip currents during this time. Elevated surf may persist through Tuesday afternoon. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Sweet
067 WHUS46 KLOX 110142 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 642 PM PDT Mon Sep 10 2018 CAZ040-110900- /O.CON.KLOX.BH.S.0009.000000T0000Z-180911T0900Z/ Ventura County Coast- 642 PM PDT Mon Sep 10 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY... * HAZARDS AND TIMING...Surf of 3 to 5 feet is expected through tonight, highest on exposed south facing beaches. The maximum high tides will be around 6.5 feet between 10 PM and 11 PM PDT this evening. There is a high risk of strong rip currents during this time. Elevated surf may persist through Tuesday afternoon. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ041-087-110900- /O.CON.KLOX.BH.S.0009.000000T0000Z-180911T0900Z/ Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 642 PM PDT Mon Sep 10 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY... * HAZARDS AND TIMING...Surf of 3 to 5 feet with local sets to 6 feet is expected through tonight, highest on exposed south facing beaches. The maximum high tides will be around 6.5 feet between 10 PM and 11 PM PDT this evening. There is a high risk of strong rip currents during this time. Elevated surf may persist through Tuesday afternoon. * IMPACTS...Minor coastal flooding during the evening high tide is possible over low-lying coastal areas such as beach parking lots and harbor walkways. No significant damage is expected. Dangerous rip currents are likely, especially on beaches exposed to the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
220 WHUS46 KLOX 110914 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 214 AM PDT Tue Sep 11 2018 CAZ040-041-087-111015- /O.EXP.KLOX.BH.S.0009.000000T0000Z-180911T0900Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 214 AM PDT Tue Sep 11 2018 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The Beach Hazards Statement has been allowed to expire. Surf has lowered to below 5 feet and the highest tides have peaked earlier late last evening. $$ CK
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Sep 8, 4:26 AM PDT, 5 hours 7 minutes earlier.
Area forecast discussion, Sep 8, 4:26 AM PDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
426 AM PDT Sat Sep 8 2018
.SYNOPSIS...08/425 AM.
Above normal temperatures are expected through Monday with the
hottest day being today. High pressure building and weak onshore
flow will limit night through morning low clouds to the coast and
some coastal valley passes through Monday. Low pressure aloft is
expected to approach the region by Tuesday bringing temperatures
back to normal with more widespread low cloud coverage.
&&
.SHORT TERM (TDY-MON)...08/422 AM.
Latest fog product imagery indicated Low clouds moving up along
the coastal areas from L.A. County to Point Conception, and
across the Central Coast from Morro Bay to Lompoc. The latest
AMDAR sounding at LAX showed the marine layer around 800 ft which
is much more shallow than yesterday at this time. However the eddy
circulation across the SoCal Bight has allowed for low clouds to
push to deepen some across Ventura County and spill over into the
Ventura County Valleys. Otherwise not expecting low clouds to
reach the other valleys except some patchy low clouds across the
Santa Ynez Range this morning. A dense fog advisory has been
issued for the Central Coast and Ventura County Valleys through 9
AM this morning. Visibilities of 1/4 mile or less were being
reported at Santa Maria AP, and Vandenberg AFB. The shallow
inversion was quite strong this morning. Additional dense fog
advisories might be needed for coastal sites if dense fog becomes
more widespread from L.A. to SBA Counties.
With the upper ridge expected to remain over much of Southwest
California, and continued weak onshore flow during the afternoon
hours and weak offshore flow for interior areas overnight, expect
additional warming today to an already warmer than normal lower
atmosphere above the inversion. There will be widespread triple
digit temperatures this afternoon including valleys, lower
mountain elevations, and the Antelope Valley. Hottest locations
will include Woodland Hills and Paso Robles where 105 degrees is
expected. Most inland coastal areas should reach the lower 90s,
while immediate coastal areas will be in the 70s and 80s. Heat
Advisories become in effect from 10 am today through 9 pm this
evening for the San Fernando and Santa Clarita Valleys, the lower
mountain elevations of the L.A./Ventura County Mtns including the
Santa Monica Range. Highs will avg 10-14 degrees warmer than
normal for these areas. Don't leave you guard down though, it will
remain quite warm across most areas, at least 5 to 8 degrees
warmer. Remember to stay hydrated by drinking plenty of water and
try to limit any strenuous work or exercise activities during the
morning and evening hours. Nights will cool down to near normal
temperatures for most areas as humidity will not be an issue with
the heat.
A northerly gradient will continue to bring sub advisory
winds across the I-5 Corridor this evening, but should be a bit
stronger across the Santa Barbara South Coast and adjacent
foothills. There should be some local gusts to 35 mph, but will
let the day shift decide if a wind advisory is necessary for
Sundowner Winds for this evening. Northerly winds should be much
weaker for Sunday evening.
For Sunday and Monday, the upper ridge will become more elongated
from NW to SE as a broad upper level trough develops across the
entire west coast. This will cause H5 heights and thickness
levels to lower. Initially, there will be modest cooling, with
more widespread cooling Monday as the onshore flow will
strengthen. Low clouds are expected to be similar in coverage
as this morning for Sunday morning with dense fog likely across
coastal areas and possibly reaching some coastal valleys once
again. Low clouds should be more widespread by Monday morning as
the marine layer deepens some.
.LONG TERM (TUE-FRI)...08/412 AM.
Models remain in decent agreement with the upper level ridge
flattening out Tuesday as a broad upper level trough associated
with an upper low off the PAC NW Coast lingers across the west
coast through much of next week. The southern portion of the
trough axis will remain off the coast of SoCal which will allow
the upper ridge to the SE to build back in somewhat. However, with
lowering heights from the upper trough, expect increasing onshore
flow with the marine layer becoming more widespread as it deepens
through much of next week. The cooling trend will continue
through at least the middle of next week. Models are hinting at
the upper ridge nudging farther west which should help high temps
begin to rebound slightly Thu/Fri.
&&
.AVIATION...08/0015Z.
At 2345Z, the marine inversion at KLAX was based at 900 feet. The
top of the inversion was 2800 feet with a temperature of 31
degrees Celsius.
Overall, moderate confidence in 00Z coastal TAFs and high
confidence in valley/desert TAFs. For tonight, inversion will be
shallow enough to confine IFR/MVFR cigs to coastal sites, but low
confidence in timing of return.
KLAX...moderate confidence in 00Z TAF. High confidence in VFR
conditions through this evening. For tonight, high confidence in
return of IFR conditions, but low confidence in timing (could be
+/- 2 hours of current 06Z forecast).
KBUR...high confidence in 00Z TAF. There is a 20% chance of MVFR
VSBYs 10Z-16Z.
&&
.MARINE...08/310 AM.
For the Outer Waters, high confidence in current forecast. Small
Craft Advisory (SCA) level winds are expected through at least Mon
night, and most likely right through Wed. There is a 20-30%
chance of gale force gusts at times across the outer waters,
mainly during the afternoon and evening hours today thru Mon.
For the inner waters north of Pt. Sal, expect SCA level winds
this afternoon and evening, and again during the afternoon and
evening hours Sun thru Wed.
For the inner waters south of Pt. Conception, conditions are
generally expected to remain below SCA levels thru Wed. However,
there is a 30% chance of SCA level winds each evening Saturday
through Tuesday across the western half of the Santa Barbara
Channel.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Dense Fog Advisory in effect until 9 AM PDT this morning for
zones 34-35-44-45. (See LAXNPWLOX).
Heat Advisory in effect from 10 AM this morning to 9 PM PDT
this evening for zones 46-53-54-88-547. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 9
PM PDT this evening for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Tuesday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
No significant hazards expected.
&&
PUBLIC...Kaplan
AVIATION...Gomberg/RAT
MARINE...DB
SYNOPSIS...Kaplan/Delerme
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:48 PM PDT | Heat Advisory | LOX | Los Angeles | 24 hr |
| Sep 8, 1:42 AM PDT | Dense Fog Advisory | LOX | 7 hr |
Nearby
Beach Hazards Statements in California, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.